MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX? PRO; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU60400
Medical Device Problem Code Failure to Seal (4070)
Health Effect - Clinical Code Pain (1994)
Date of Event 02/04/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Reported via patient call center.It was reported that a device leak occurred.A left atrial appendage (laa) closure procedure was performed, and a 40mm watchman flx pro closure device was implanted on (b)(6) 2025.Prior to release of the closure device, the position, anchor, size and seal (pass) criteria was met with a note of a 1.5mm leak on the seal.There was no noted shift but a possible missed posterior lobe.The patient had very difficult anatomy with challenging imaging with a large anterior chicken wing with heavy pectinate.The baseline ostium measured 31mm wide but upon doing an angiogram it was noted it appeared much wider and it was realized there was an entire lobe missing that the physician was having a difficult time imaging on tee.When re-measuring the physician realized the ostium was closer to 34mm wide.A 40mm closure device was used and it appeared to be sitting at the ostium with a 1.5mm leak.It was determined that this was a suitable position.Tee imaging was extremely challenging throughout the case and relied on fluoroscopy imaging for a majority of the procedure.The patient was discharged.The patient stated that during the six (6) weeks follow up computed tomography (ct) scan, a 10mm leak was noted around the closure device.The patient went back to the hospital on (b)(6) 2026 and a transesophageal echocardiography (tee) was performed, the patient stated that it is still bleeding one centimeter.The patient also stated that both legs were sore and was unable to walk since the procedure was performed.The patient continues to take warfarin and has continued to have problems with the legs being sore.
 
Additional Manufacturer Narrative
B5 describe event or problem: updated with additional information received.
 
Event or Problem Description
Reported via patient call center.It was reported that a device leak occurred.A left atrial appendage (laa) closure procedure was performed, and a 40mm watchman flx pro closure device was implanted on (b)(6) 2025.Prior to release of the closure device, the position, anchor, size and seal (pass) criteria was met with a note of a 1.5mm leak on the seal.There was no noted shift but a possible missed posterior lobe.The patient had very difficult anatomy with challenging imaging with a large anterior chicken wing with heavy pectinate.The baseline ostium measured 31mm wide but upon doing an angiogram it was noted it appeared much wider and it was realized there was an entire lobe missing that the physician was having a difficult time imaging on tee.When re-measuring the physician realized the ostium was closer to 34mm wide.A 40mm closure device was used and it appeared to be sitting at the ostium with a 1.5mm leak.It was determined that this was a suitable position.Tee imaging was extremely challenging throughout the case and relied on fluoroscopy imaging for a majority of the procedure.The patient was discharged.The patient stated that during the six (6) weeks follow up computed tomography (ct) scan, a 10mm leak was noted around the closure device.The patient went back to the hospital on (b)(6) 2026 and a transesophageal echocardiography (tee) was performed, the patient stated that it is still bleeding one centimeter.The patient also stated that both legs were sore and was unable to walk since the procedure was performed.The patient continues to take warfarin and has continued to have problems with the legs being sore.It was further reported that the leg pain was believed to be caused by the closure device used perclose, only the right groin was accessed and there were no issues with the groin access reported.A follow-up phone call was performed at one (1) week, and no further issues were reported.
 
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis the watchman flx? pro remains implanted; therefore, returned device analysis could not be completed.Device history record review a review was completed of the device history records (dhr) for the watchman flx? pro, part # (b)(4) batch # 0035588459.The device was processed through all normal operational conditions and passed all acceptance activities.The dhr review did not identify any deviations or non-conformances that could have contributed to the event.Labeling review there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman flx? pro instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include implant did not seal and pain (medication and imaging required).Risk review a risk review was completed and confirmed that the events of implant did not seal and pain were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description
Reported via patient call center it was reported that a device leak occurred.A left atrial appendage (laa) closure procedure was performed, and a 40mm watchman flx pro closure device was implanted on (b)(6) 2025.Prior to release of the closure device, the position, anchor, size and seal (pass) criteria was met with a note of a 1.5mm leak on the seal.There was no noted shift but a possible missed posterior lobe.The patient had very difficult anatomy with challenging imaging with a large anterior chicken wing with heavy pectinate.The baseline ostium measured 31mm wide but upon doing an angiogram it was noted it appeared much wider and it was realized there was an entire lobe missing that the physician was having a difficult time imaging on tee.When re-measuring the physician realized the ostium was closer to 34mm wide.A 40mm closure device was used and it appeared to be sitting at the ostium with a 1.5mm leak.It was determined that this was a suitable position.Tee imaging was extremely challenging throughout the case and relied on fluoroscopy imaging for a majority of the procedure.The patient was discharged.The patient stated that during the six (6) weeks follow up computed tomography (ct) scan, a 10mm leak was noted around the closure device.The patient went back to the hospital on (b)(6) 2026 and a transesophageal echocardiography (tee) was performed, the patient stated that it is still bleeding one centimeter.The patient also stated that both legs were sore and was unable to walk since the procedure was performed.The patient continues to take warfarin and has continued to have problems with the legs being sore.It was further reported that the leg pain was believed to be caused by the closure device used perclose, only the right groin was accessed and there were no issues with the groin access reported.A follow-up phone call was performed at one (1) week, and no further issues were reported.

Brand Name
WATCHMAN FLX? PRO
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key24391915
Report Number2124215-2026-09370
Device Sequence Number18797104
Product Code NGV
UDI-Device Identifier00191506004637
UDI-Public(01)00191506004637(17)280109(10)35588459
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM635WU60400
Device Catalogue NumberM635WU60400
Device Lot Number0035588459
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2026
Supplement Date Received by Manufacturer03/24/2026
04/13/2026
Initial Report FDA Received Date02/19/2026
Supplement Report FDA Received Date03/26/2026
04/16/2026
Date Device Manufactured01/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age72 YR
Patient SexMale